View Full Version : night terrors - side effect of Ritalin LA?


davida
06-30-15, 03:09 AM
my son age 14 is on ritalin 30 LA

for the last 1.5 years he has night terrors

he wakes up a few hours after he goes to sleep and he is totally out of control - talking nonsense - agitated and screaming.
I have to talk him out of it and put him back in bed

he doesn't remember about it in the morning

I am wondering if this can be a side affect of medicine and what I can do about it?

Abi
06-30-15, 08:03 AM
Give him a Kloni at bedtime.

dvdnvwls
06-30-15, 04:37 PM
I'm not sure that clonazepam is necessarily the very first thing to think of in a situation like this.

Abi
06-30-15, 04:41 PM
Of course it is.

Well, some respond better to diazepam, but personally I'm not a fan.

BellaVita
06-30-15, 04:59 PM
Give him a Kloni at bedtime.

I agree with this.

Clonazepam was the main thing that gave me peaceful sleep. (I suffered from horrible nightmares)

I was on it for several years no problem.

Now I use a small nicotine patch before bed time to help calm me so I don't have nightmares. It does help.

LynneC
07-01-15, 03:31 PM
my son age 14 is on ritalin 30 LA

for the last 1.5 years he has night terrors

he wakes up a few hours after he goes to sleep and he is totally out of control - talking nonsense - agitated and screaming.
I have to talk him out of it and put him back in bed

he doesn't remember about it in the morning

I am wondering if this can be a side affect of medicine and what I can do about it?
Have you mentioned this to the doc who is prescribing the Ritalin? As others have suggested, it may be worth considering adding something that will help him sleep peacefully...